Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 112, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Sep 4, 2011, 10:53 PM CDT. It took effect at Sep 5, 2011, 7:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 10:53 PM CDT (03:53 UTC)
- In effect from
- Sep 5, 2011, 7:00 PM CDT
- Expired
- Sep 6, 2011, 8:14 AM CDT
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 5:29 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Sep 4, 5:29 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CDT SUN SEP 4 2011
.SHORT TERM...
TROPICAL STORM LEE AND ITS IMPACTS ON THE AREA WILL CONTINUE TO
BE FELT ACROSS THE FORECAST AREA INTO MONDAY. TS LEE...WHICH WAS
LOCATED OVER SOUTH CENTRAL LOUISIANA WEST OF BATON ROUGE THIS
AFTERNOON...IS FORECAST TO WEAKEN TO A TROPICAL DEPRESSION EARLY
MONDAY AND TRACK EAST NORTHEAST ACROSS SOUTHEAST LOUISIANA AND
INTO SOUTH MISSISSIPPI. DESPITE THE FORECAST WEAKENING...THE
POTENTIAL FOR HEAVY RAIN WILL CONTINUE ACROSS THE AREA THROUGH
MONDAY WITH AN ADDITIONAL 3 TO 6 INCHES LOCALLY POSSIBLE IN
RAINBANDS THAT MAY SET UP ACROSS THE AREA. THIS ON TOP OF THE
ALREADY VERY SATURATED GROUND MAY LEAD TO ADDITIONAL FLASH
FLOODING. ISOLATED BRIEF TORNADOES WILL ALSO CONTINUE TO BE A
THREAT...PRIMARILY IN DISCRETE CELLS EMBEDDED IN RAINBANDS. IN
ADDITION...MINOR COASTAL FLOODING WILL CONTINUE TO BE AN ISSUE FOR
THE EARLY PART OF THE WEEK EVEN AFTER THE SYSTEM PULLS OFF TO THE
NORTHEAST AS IT WILL TAKE SOME TIME FOR THE WATER TO EXIT THE
INLAND LAKES...BAYS AND BAYOUS. A NUMBER OF RIVERS IN THE FORECAST
AREA HAVE SEEN SIGNIFICANT RISES AND ARE IN FLOOD OR ARE FORECAST
TO GO INTO FLOOD. 11
.LONG TERM...
THE REMNANTS OF LEE WILL GET PULLED OFF TO THE NORTHEAST AND OUT
OF THE REGION MONDAY NIGHT INTO TUESDAY AS IT INTERACTS WITH A
MID/UPPER LEVEL TROUGH MOVING ACROSS THE GREAT LAKES REGION AND
INTO THE NORTHEAST CONUS. IN THE WAKE OF LEE AND A COLD FRONT
WITH A MID/UPPER TROUGH LINGERING OVER THE EASTERN CONUS...A
PERIOD OF VERY NICE AND DRY WEATHER WILL BE IN STORE FOR THE
FORECAST AREA FOR THE MID AND LATE WEEK TIME FRAME WITH LOWS IN
UPPER 50S AND 60S AND HIGHS MAINLY IN THE LOWER 80S. 11
&&
.AVIATION...
RAIN SQUALLS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO
AFFECT THE TERMINALS THROUGH THE FORECAST PERIOD. PREVAILING MVFR
RESTRICTIONS ARE EXPECTED...BUT MORE INTENSE SQUALLS WILL PRODUCE
PERIODS OF IFR CONDITIONS...AS VISIBILITIES DROP TO AROUND 1 MILE.
WINDS WILL ALSO REMAIN ELEVATED THROUGH THE PERIOD...WITH GUSTS TO
35 KNOTS POSSIBLE AT ALL LOCATIONS IN HEAVY RAIN SQUALLS. 32
&&
.MARINE...
TROPICAL STORM LEE WILL IMPACT THE COASTAL WATERS THROUGH AT LEAST
MONDAY AS THE SYSTEM IS FORECAST TO WEAKEN TO A TROPICAL DEPRESSION
EARLY MONDAY AND MAKE ITS WAY EAST NORTHEAST ACROSS SOUTHEAST
LOUISIANA AND INTO SOUTH MISSISSIPPI THROUGH MONDAY. WINDS AND SEAS
WILL GRADUALLY DIMINISH MONDAY NIGHT AND TUESDAY AS THE SYSTEM PULLS
OFF TO THE NORTHEAST AND IN THE WAKE OF A COLD FRONT. GENERALLY
LIGHT TO MODERATE OFFSHORE FLOW WILL PREVAIL FOR THE MID AND LATE
WEEK PERIOD. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 81 59 79 / 90 80 50 20
BTR 74 81 60 80 / 90 70 40 10
ASD 76 83 63 80 / 90 80 50 10
MSY 77 83 65 81 / 90 80 40 10
GPT 76 83 65 79 / 90 80 50 20
PQL 76 83 66 80 / 90 80 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Sep 4, 5:01 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 501 PM CDT SUN SEP 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-052215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 501 PM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A TROPICAL STORM WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI. FOR MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS. THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE AS THE CENTER OF TROPICAL STORM LEE MOVES NORTHEAST ACROSS SOUTHERN LOUISIANA. THE MAIN THREAT AREA WILL BE ALONG AND EAST OF A LINE FROM CONVENT TO BATON ROUGE TO ST. FRANCISVILLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY IN ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE THROUGH MONDAY. MINOR STORM SURGE FLOODING WILL CONTINUE IN AREAS OUTSIDE HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS. A FEW AREA RIVERS HAVE ALREADY RISEN TO NEAR OR ABOVE FLOOD STAGE. RIVER FLOODING WILL BECOME AN INCREASING THREAT AS WATER FROM THE HEAVY RAINS DRAINS INTO RIVERS AND STREAMS THAT ARE ALREADY NEAR BANK FULL. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS TROPICAL STORM LEE MOVES NORTHEAST AND WEAKENS MONDAY... TROPICAL STORM WARNINGS MAY BE LOWERED. FOR MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY IN ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE THROUGH MONDAY. THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE THROUGH MONDAY AS THE CENTER OF THE TROPICAL STORM LEE MOVES SLOWLY ACROSS SOUTHEAST LOUISIANA AND THEN INTO SOUTH MISSISSIPPI MONDAY. MINOR STORM SURGE FLOODING WILL CONTINUE IN AREAS OUTSIDE OF THE HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS THROUGH MONDAY. A FEW AREA RIVERS ARE ALREADY NEAR OR ABOVE FLOOD STAGE. RIVER FLOODING WILL BECOME AN INCREASING THREAT AS WATER FROM HEAVY RAINS DRAINS INTO RIVERS AND STREAMS THAT ARE ALREADY NEAR BANK FULL. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS WILL CONTINUE TO BE ACTIVATED THROUGH MONDAY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:17 PM CDT | Special Marine Warning | LIX | 58 min | |
| Sep 4, 8:03 PM CDT | Special Marine Warning | LIX | 27 min | |
| Sep 4, 10:33 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist | 17 hr |
| Sep 4, 10:43 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 25 hr |
| Sep 4, 10:53 PM CDT | Gale Warning | LIX | 23 hr | |
| Sep 4, 10:53 PM CDT | Small Craft Advisory | LIX | 33 hr | |
| Sep 5, 3:30 AM CDT | Flash Flood Warning | LIX | West Feliciana | 3 hr |
| Sep 5, 4:38 AM CDT | River Flood Warning | LIX | Saint Tammany | 29 hr |
| Sep 5, 5:48 AM CDT | Special Marine Warning | LIX | 27 min | |
| Sep 5, 6:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| Sep 5, 9:12 AM CDT | Special Marine Warning | LIX | 33 min | |
| Sep 5, 9:39 AM CDT | River Flood Warning | LIX | Washington | 59 hr |
| Sep 5, 9:43 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Sep 5, 10:16 AM CDT | River Flood Warning | LIX | Saint Tammany | 46 hr |
| Sep 4, 7:55 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 50 min |
| Sep 5, 4:21 AM CDT | Tornado Warning | LIX | Jackson | 24 min |
| Sep 5, 5:00 AM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Sep 5, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 26 min |
| Sep 5, 9:33 AM CDT | River Flood Warning | LIX | Pike, Walthall | 49 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.